| Model Number |
M00583090 |
| Medical Device Problem Codes |
Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
Event or Problem Description
It was reported to boston scientific corporation that a truetome jag 44 was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024 during the procedure, preparation was made to make a small cut to the papilla and after 2 to 3 times of energizing the device, it was found that the cutting wire of the truetome jag 44 broke.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h12: additional information: a4 (patient weight), b5 (event description), e1 (initial reporter address 1, address 2, zip/post code).
Event or Problem Description
It was reported to boston scientific corporation that a truetome jag 44 was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024 during the procedure, preparation was made to make a small cut of the nipple and after 2 to 3 times of energizing the device, it was found that the cutting wire of the truetome jag 44 broke.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.Additional information received october 20, 2024: it was reported that no part of the cutting wire detached and fell into the patient.
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h11: the returned truetome jag 44 was analyzed, and a visual and microscopic evaluation noted that the cutting wire was blackened, kinked and broken from the proximal pierce hole.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, kinked and blackened.Based on the condition of the device, the problem found could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can lead to the broken section hitting the working channel of the scope.This can kink the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause is adverse event related to procedure.
Event or Problem Description
It was reported to boston scientific corporation that a truetome jag 44 was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024 during the procedure, preparation was made to make a small cut of the nipple and after 2 to 3 times of energizing the device, it was found that the cutting wire of the truetome jag 44 broke.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.Additional information received october 20, 2024.It was reported that no part of the cutting wire detached and fell into the patient.